Sudden Death Due to Energy Drugs (Stimulants)


Scientific secretariat of Iranian Society of Atherosclerosis (IRSA) reports the unfortunate illegal use of energy drugs (stimulants) among athletes and students that increase the risk of cardiac arrest and sudden death.

Concurrent with the symposium of "Important Considerations on Vascular Hypertension Therapy and Cardiovascular Consultations", Dr. Massoud Eslami, cardiologist and the scientific secretariat of IRSA, warned about the illegal advertisement and misuse of energy stimulants among youth with the pretext of increasing muscle strength, over-night consciousness, tension relieve, mood elevation, energy increase.

Dr Eslami added that these drugs are presented under the name of "anabolic agents" in gyms and other places, and they are serious threat to cardiac health.

Heart muscle destruction, cardiac arrest and sudden death are some of the irreversible outcomes of using these drugs.

Besides these agents, amphetamine derivatives present in illegal market like Crystal, X pill and others also have noticeable cardiac side effects.

IRSAs scientific secretariat indicated that other herbal weight reduction or fat burning agents illegally advertised in black market may not be scientifically approved and may damage the heart and other vital organs.

The symposium of "Important Considerations on Vascular Hypertension Therapy and Cardiovascular Consultations" will be held on 19 Feb 2016, at Evin Parsian Hotel, Kooheh Noor Hall.

 

For more information about the symposium please visit our website www.iranathero.ir or contact IRSAs secretariat by phone 02188073052.